MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ELEVATED RIM 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT X3 ELEVATED RIM 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 643-00-36E
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 01/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Not available.
 
Event or Problem Description
Patient was dislocating.Total hip was converted to a mdm construct.
 
Additional Manufacturer Narrative
An event regarding dislocation involving a trident liner was reported.Instability and dislocation were confirmed following review by a clinical consultant.Method & results: -device evaluation and results: not performed as the reported device was not returned for evaluation.-medical records received and evaluation: a review by a clinical consultant noted: [.] because optimal component position is the responsibility of the surgeon, this factor is procedure-related while the prior hip abductor muscle problems were given prior to the most recent arthroplasty and as such are patient-related.[.] [.] hip instability is determined by the size and position of components in their relationship with the patient¿s anatomy and functional properties of the hip joint and has no relationship with materials or manufacturing related properties of the devices implanted.This pi case is not device-related.-device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: a review by a clinical consultant concluded: suboptimal cup position in combination with hip abductor insufficiency have contributed to hip instability requiring revision of a standard trident liner to a mdm construct.If further information becomes available and/or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Patient was dislocating.Total hip was converted to a mdm construct.

Brand Name
TRIDENT X3 ELEVATED RIM 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6356961
Report Number0002249697-2017-00660
Device Sequence Number829974
Product Code LPH
UDI-Device Identifier07613327025064
UDI-Public(01)07613327025064(11)161018(17)211031(10)HL5XMJ
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number643-00-36E
Device Lot NumberHL5XMJ
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/26/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2017
Supplement Report FDA Received Date04/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient Weight77